Heart Rhythm Community
Amioderone
About This Community:

This patient support community is for discussions relating to heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Amioderone

Hi all Ive been on this drug since December as I failed all the other drugs and so now I take this with cardizam.
Ive read a lot that says its not a good drug to stay on ( Im 46).. I had an ablation done in January the weekend I was released I ended up back in the ER with Congestive Heart Failure yuck .. Anyway Im trying to wean myself off the Ami and trying to stick to cardizam is this a good idea? If I forget to take my heart rate runs in the 85 to 100 plus all the time, which is pretty tough in itself ,, personally I think the Ablation failed ..
Related Discussions
6 Comments Post a Comment
Blank
Avatar_f_tn
Honestly, I don't think weaning yourself off of a med without the advice or supervision of a doctor is a good idea. Talk to your doctor or pharmacist about it- they will probably have more advice about it.

I'm in pharmacy school and have just recently learned about these drugs. From what I've been told, amiodarone and Cardizem work in different ways to help you deal with your arrhythmia. The Cardizem helps slow down the rate of your heart so that it fills better and can pump blood out more effectively, while the ami keeps your heart in a normal rhythm and prevents you going into afib. Have you had fewer episodes of afib or arrhythmias since you started it? I think if you haven't noticed that you are doing any better by now then you might want to talk to your doctor about it, because I think it should have helped by now.

(Keep in mind that I don't have that much knowledge- talk to your doctor!!)

Good luck,

Jill
Blank
612551_tn?1247839157
Good advice from Jill.

You didn't say you have/had Atrial Fibrillation, but admit I don't know id Amiodarone is used for anything else.

If the high HR is driven by AFib, and that's what the ablation was for, then it failed, in my view. I have never taken Amiodarone (but did consider it for treatment of my AFib a few years back) and my Cardiologist thinks it would not convert me at the stage I'm in, including old age.

To my relief, my AFib symptoms are somewhat controlled with beta and calcium channel blockers.  They keep my resting HR around 80.  But as the AFib wrecks the flow it doesn't take much physical effort to get me up to 135, about my maximum.  I was still jogging for exercise/weight-control up to the age of 67 when my last period of NSR slipped into AFib from which I have never recovered.  Some medical advice is if the symptoms are not too severe then just control the HR (BB/CCB) and mitigate clot formation (Warfarin/Coumadin).  At your age, I'd seek a cure, perhaps another Ablation would be something to discuss with your doctor, again assuming you are not in NSR.
Blank
Avatar_m_tn
Hi Jerry,

Actually I had a heart attack at 40 they say.

I had chest issues one night and it all went downhill from there.(october)  I had a stent placed and three days later atrial fib started with a vengeance. I was told to have this ablation (january) which I did and I have been told its working well as far as I am concerned its this Amioderone keeping it going at around 50 to 60 the minute I miss a cardizam/ amioderone im done and boom Im back to 95 /100 while asleep. I am in constant burning chest pain I feel like crap all the time so I was thinking its this Amioderone  , I really am at a loss could this be mental? the last time I visited the ER I was 211/110 and HR around 145 to 189 I was told it was an Atrial Flutter show knows all I know is I feel terrible thanks for the reply
Blank
612551_tn?1247839157
As said I have no experience with Amioderone, but I have read it can have some nasty side-effects, some dangerous.  This should all be discussed with your doctor, but I'd look for some way to get off of the Amioderone.  

Has you doctor(s) suggested further EP study work to see if additional ablation could bring relief?  

A HR of 95/100 at rest isn't considered dangerous but is faster than one would like.  I understand Atrial Flutter is different than Fibrillation (thus the different name), and it isn't a clot risk problem, but it can raise the ventricle (heart) rate just as AFib can.  

I take a beta blocker (Metoprolol) and a Calcium Channel Blocker (Diltia XT Patent name) and that keeps my rest HR to about 80.  I haven't seen any 60 HR since I went into permanent AFib the end of 2007.  The medical advice I have been given is "live with it" - guess I am repeating myself.
Blank
Avatar_m_tn
Well you were 100% correct My Dr said 90 days I would be drug free with no Afib ect ect I have not been to see him I missed yesterdays Ami and Metropolol and this mornings and wham I got hit and hit hard bp slammed up to 189/126 HR went to 145/180 odd, so I guess I have to understand that the ablation failed and if I miss one pill im in trouble .. Damn now what do I do ? My surgeon swears Im fixed.. Am I a mental patient lol
Blank
Avatar_f_tn
Oh no! That *****, it does sound like the ablation may have failed. I don't know what to tell you- it doesn't sound like you're fixed like your surgeon thinks! Haha I don't think your spiking bp and hr are in your head, no.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
Avatar_m_tn
Blank
Jonnieray is SICK OF PALPITATIONS! Comment
15 hrs ago
1236893_tn?1408490528
Blank
Dietary Fat Increases Vitamin D-3 A...
16 hrs ago by gymdandee
242912_tn?1402547092
Blank
Jade59 commented on photo
Nov 25
Heart Rhythm Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank